Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 10, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 28, 2005, 6:18 PM CDT for Trinity County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 6:18 PM CDT (23:18 UTC)
- Expired
- May 28, 2005, 6:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Trinity County, TX
The radar
The Houston radar (KHGX), 180 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 282319
TORHGX
TXC455-282345-
/O.NEW.KHGX.TO.W.0010.050528T2318Z-050528T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
618 PM CDT SAT MAY 28 2005
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
TRINITY COUNTY IN SOUTHEAST TEXAS
* UNTIL 645 PM CDT
* AT 616 PM CDT...THE PUBLIC REPORTED A TORNADO. THIS TORNADO WAS
LOCATED 8 MILES SOUTHEAST OF LOVELADY...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GROVETON...
FRIDAY...
GLENDALE...
THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL. AT 608
PM...A TORNADO WAS REPORTED 5 MILES NORTH OF THE EASTHAM PRISON UNIT
ON HIGHWAY 230 NEAR THE HOUSTON AND TRINITY COUNTY LINE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3113 9520 3113 9511 3110 9506 3109 9498
3103 9500 3090 9515 3102 9542 3108 9541
3116 9530 3116 9525
$$1 follow-up statement
000
WWUS54 KHGX 282330
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
629 PM CDT SAT MAY 28 2005
TXC455-282345-
/O.CON.KHGX.TO.W.0010.000000T0000Z-050528T2345Z/
TRINITY-
629 PM CDT SAT MAY 28 2005
...A TORNADO WARNING CONTINUES FOR TRINITY COUNTY UNTIL 645 PM CDT...
AT 626 PM CDT...DOPPLER RADAR INDICATED A TORNADO WAS LOCATED 6
MILES WEST OF GROVETON NEAR GLENDALE ON HIGHWAY 94. THE TORNADO WAS
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GROVETON...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3116 9525 3113 9511 3109 9494 3103 9500
3090 9515 3102 9542 3108 9541 3116 9530
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 28, 3:05 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 28, 3:05 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 305 PM CDT SAT MAY 28 2005 .DISCUSSION... A GOOD PART OF THE CENTRAL AND NORTHERN PORTIONS OF SOUTHEAST TEXAS SAW SOME RAIN TODAY...BUT IT ENDED SOONER THAN EXPECTED. SUBSIDENCE BEHIND THE ACTIVITY HAS KEPT ADDITIONAL DEVELOPMENT FROM OCCURRING. WITH SEVERAL HOURS OF DAYTIME HEATING LEFT...THINK WE COULD STILL GET SOME ISOLATED STORMS TO DEVELOP. IF ANYTHING DOES FORM...IT SHOULD QUICKLY WEAKEN/DISSIPATE SHORTLY AFTER SUNSET. PROBLEM OVER THE NEXT FEW DAYS (BEGINNING TONIGHT) WILL BE THE TIMING OF SHORTWAVES MOVING ACROSS THE STATE AND HOW CLOSE TO SOUTHEAST TEXAS WILL THEY GET. MODELS ARE NOT DOING A GREAT JOB SO FAR WITH THESE DISTURBANCES. WE COULD VERY WELL SEE ANOTHER BATCH OF STORMS DEVELOP TONIGHT AND MOVE ACROSS PORTIONS OF OUR AREA TOMORROW MORNING... LEAVING SOME OF THE AFTERNOON DRY AGAIN (JUST LIKE TODAY). AND THE SITUATION CHANGES LITTLE MONDAY THROUGH WEDNESDAY AS THESE HARD TO TIME IMPULSES MOVE ACROSS SOUTHEAST TEXAS. WILL THEREFORE GO WITH HIGHISH POPS (50%-60%) SUNDAY THROUGH MONDAY...AND THEN LOWER THEM A LITTLE (30% TO 40%) MONDAY NIGHT THROUGH WEDNESDAY NIGHT. SOME LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT OVER THE NEXT SEVERAL DAYS DUE TO HIGH PRECIPITABLE WATER VALUES. UPPER RIDGING MIGHT GET STRONG ENOUGH THURSDAY THROUGH NEXT SATURDAY...SO WENT WITH 20% POPS FOR MAINLY AFTERNOON ACTIVITY. TEMPERATURES WILL CHANGE LITTLE ON PREDICTED LOWS. WILL SHOW A GRADUAL WARMUP FOR DAYTIME HIGHS AS THE UPCOMING WEEK PROGRESSES DUE TO EXPECTED LESS RAIN AND CLOUD COVER. SPC HAS EXPANDED THEIR DAY TWO (SUNDAY) SLIGHT RISK AREA TO INCLUDE ALL OF SOUTHEAST TEXAS. THERE ARE SOME INDICATIONS THAT PORTIONS OF OUR AREA MIGHT GET VERY UNSTABLE (LIS -9 TO -10...CAPES AROUND 4000). WE MAY END UP NEEDING TO MENTION A CHANCE OF SEVERE THUNDERSTORMS IN TOMORROWS FORECAST. STAY TUNED 42 && .MARINE... WINDS WILL PICK UP A LITTLE OVER THE NEXT COUPLE OF DAYS AS THE PRESSURE GRADIENT TIGHTENS OVER THE WATERS. THE STRONGEST WINDS ARE EXPECTED SUNDAY NIGHT AND MONDAY WHERE WINDS/SEAS COULD BRIEFLY REACH CAUTION CRITERIA OVER THE 20 TO 60 NM WATERS. WINDS/SEAS WILL DROP OFF MONDAY NIGHT THROUGH MIDWEEK AS FRONT STALLS ACROSS SE TX. SERIES OF SHORTWAVES WILL KEEP THREAT OF TSRA AND LOCALIZED ROUGH SEAS IN PLACE FOR THE NEXT FEW DAYS. 35 && .AVIATION... PRECIP ASSOCIATED WITH SHORTWAVE CROSSING THE AREA HAS NOW PUSHED EAST OF THE TAF SITES. SUBSIDENCE BEHIND EXITING SHORTWAVE WILL LIMIT THE AMOUNT OF ADDITIONAL DEVELOPMENT THIS AFTN...SO EXPECTING ONLY ISOLATED SHRA/TSRA TO FIRE WITH DAYTIME HEATING AND ALONG THE SEABREEZE FRONT. GIVEN THE EXPECTED LOW COVERAGE DID NOT MENTION ANY PRECIP OR CBS IN THE TAFS THIS AFTN. EXPECT TO SEE GROUND FOG FORM AGAIN LATE TONIGHT BUT WITH A LITTLE BETTER MIXING IN PLACE DO NOT EXPECT VISIBILITIES AS TO DROP AS LOW AS THEY WERE THIS MORNING. NEXT SHORTWAVE WILL AFFECT THE AREA BETWEEN 12Z AND 18Z SUNDAY WITH THE NEXT SIGNIFICANT THREAT OF TSRA. 35 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 71 85 71 85 71 / 30 60 50 50 30 HOUSTON (IAH) 73 86 73 86 73 / 30 60 50 50 30 GALVESTON (GLS) 77 85 77 85 77 / 30 50 50 50 30 && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...NONE. &&
Hazardous weather outlook, May 28, 2:44 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 244 PM CDT SAT MAY 28 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-291200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 244 PM CDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH HIGH MOISTURE LEVELS TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST TUESDAY. LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY AREAWIDE THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:29 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 61 min |
| May 28, 5:21 PM CDT | Severe Thunderstorm Warning | HGX | Madison | 39 min |
| May 28, 5:30 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 45 min |
| May 28, 5:43 PM CDT | Tornado Warning | HGX | Houston | 24 min |
| May 28, 6:02 PM CDT | Severe Thunderstorm Warning | HGX | Trinity | 58 min |
| May 28, 6:32 PM CDT | Tornado Warning | HGX | Houston | 29 min |
| May 28, 6:46 PM CDT | Tornado Warning | HGX | Trinity | 29 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.